I took juvederm VOLIFT 4 - 5 months ago. Woke up with lumps and swelling. What can I do?

Hello dear doctors, The lumps are very hard and big and most of them are somehow above my lip. It is only 4 of them but they are so big that they give a 'duck lip' effect. In the morning the lip is huge. I only took 0,5 mm, the effect was almost gone but now it looks like I took 3 mm! I tried hyluase, but it did not go away. Maybe because the doctor gave a very small dose as she was afraid it will take some of my own tissue (?!). I do not know where to go or what to do?

Doctor Answers 2

Lumps, bumps and Juvederm fillers

This is a uncommon but very well known side effect for fillers, including HA fillers such as Juvederm. The chances of this happening in very slim - one in ten thousand . The cause can be unknown, but immunologically mediated, or secondary to infection (known as biofilm). Bottom line, your injector should know exactly what to do- investigate, medicate, watch, review, and if needed dissolve. Please go back to your injector as each will have their own protocol. All the best, Dr Davin S. Lim

Lumps, bumps and Juvederm fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This is a uncommon but very well known side effect for fillers, including HA fillers such as Juvederm. The chances of this happening in very slim - one in ten thousand . The cause can be unknown, but immunologically mediated, or secondary to infection (known as biofilm). Bottom line, your injector should know exactly what to do- investigate, medicate, watch, review, and if needed dissolve. Please go back to your injector as each will have their own protocol. All the best, Dr Davin S. Lim

Lumps after fillers

Thank you for your question Ella88. I am sorry to hear about your situation. Vollure is a hyaluronic acid filler designed to enhance the appearance of wrinkles and folds on the face. Delayed lumps and bumps are very rare. It would be advisable to have this assessed with your doctor via a formal exam. Some treatments include antibiotics, steroids, and dissolving the product.

Please consult with a doctor for specific recommendations. Good luck!

Lumps after fillers

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question Ella88. I am sorry to hear about your situation. Vollure is a hyaluronic acid filler designed to enhance the appearance of wrinkles and folds on the face. Delayed lumps and bumps are very rare. It would be advisable to have this assessed with your doctor via a formal exam. Some treatments include antibiotics, steroids, and dissolving the product.

Please consult with a doctor for specific recommendations. Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.